JournalsrlmVol. 18, No. 4pp. 359–364

Intrinsic Harnack inequalities for quasi-linear singular parabolic partial differential equations

  • Emmanuele DiBenedetto

    Vanderbilt University, Nashville, United States
  • Ugo Gianazza

    Università di Pavia, Italy
  • Vincenzo Vespri

    Universita di Firenze, Italy
Intrinsic Harnack inequalities for quasi-linear singular parabolic partial differential equations cover

Abstract

Intrinsic Harnack estimates for non--negative solutions of singular, quasi--linear, parabolic equations, are established, including the prototype pp--Laplacean equation (\ref{Eq:1:4}) below. For pp in the super--critical range 2NN+1<p<2\frac{2N}{N+1}<p<2, the Harnack inequality is shown to hold in a parabolic form, both forward and backward in time, and in a elliptic form at fixed time. These estimates fail for the heat equation (p2p\to2). It is shown by counterexamples, that they fail for pp in the sub--critical range 1<p2NN+11<p\le \frac{2N}{N+1}. Thus the indicated super--critical range is optimal for a Harnack estimate to hold. The novel proofs are based on measure theoretical arguments, as opposed to comparison principles and are sufficiently flexible to hold for a large class of singular parabolic equation including the porous medium equation and its quasi--linear versions.

Cite this article

Emmanuele DiBenedetto, Ugo Gianazza, Vincenzo Vespri, Intrinsic Harnack inequalities for quasi-linear singular parabolic partial differential equations. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 18 (2007), no. 4, pp. 359–364

DOI 10.4171/RLM/502